Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 101, NWS Shreveport, LA

April 6, 2005Grant Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2005, 2:38 AM CDT for Grant Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2005, 2:38 AM CDT (07:38 UTC)
Expired
Apr 6, 2005, 3:00 AM CDT
In force
22 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Grant Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 060738
SVRSHV
LAC043-060800-
/O.NEW.KSHV.SV.W.0101.050406T0739Z-050406T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 AM CDT WED APR 6 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 300 AM CDT

* AT 229 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL.  THIS STORM WAS LOCATED OVER GRANT PARISH...OR ABOUT 16 MILES
  SOUTHEAST OF NATCHITOCHES...AND MOVING NORTHEAST AT 50 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 300 AM CDT.

LAT...LON 3161 9280 3163 9287 3170 9294 3170 9263
      3169 9263 3164 9269 3164 9270 3159 9276
      3159 9278

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 11:00 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 5, 11:00 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 5 2005

.DISCUSSION...
HAVE UPDATED THE ZONES TO REMOVE THE TORNADO WATCH NUMBER 125 AND INCLUDE
SEVERE THUNDERSTORM WATCH NUMBER 127.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  75  55  70 /  70  30  10  10
MLU  63  74  55  69 /  70  50  20  10
DEQ  57  72  48  67 /  70  50  20  10
TXK  59  74  54  67 /  70  50  20  10
ELD  62  74  53  68 /  70  50  20  10
TYR  58  75  52  70 /  70  10  10  10
GGG  60  75  53  70 /  70  10  10  10
LFK  61  80  52  73 /  70  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, Apr 5, 12:00 PM CDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 5 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE
AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM
AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND
EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH
TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE
WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS
WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH
LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE
THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Apr 5, 11:45 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT TUE APR 5 2005

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-149-150-
060505-
BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HOWARD-LITTLE RIVER-
MCCURTAIN-MORRIS-RED RIVER TX-RUSK-SEVIER-SMITH-TITUS-UPSHUR-WOOD-
1145 PM CDT TUE APR 5 2005

...SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED FOR
SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS AND
NORTHEAST TEXAS...GENERALLY ALONG AND TO THE WEST OF A HOPE
TO TEXARKANA ARKANSAS...AND ATLANTA...JEFFERSON...HENDERSON...
AND RUSK TEXAS LINE...

SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA...

MCCURTAIN...

IN SOUTHWEST ARKANSAS...

LITTLE RIVER...HOWARD...LITTLE RIVER...

IN NORTHEAST TEXAS...

RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...CASS...
CAMP...WOOD...UPSHUR...SMITH...GREGG...

ARZ060-061-070>073-LAZ001>004-010-TXZ126-138-151>153-165-060900-
ANGELINA-BOSSIER-CADDO-CLAIBORNE-COLUMBIA-DE SOTO-HARRISON-HEMPSTEAD-
LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-SHELBY-UNION AR-
WEBSTER-
1145 PM CDT TUE APR 5 2005

...SEVERE THUNDERSTORM WATCH NUMBER 127 IN EFFECT UNTIL 400 AM
CDT FOR SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND PARTS OF
EAST TEXAS...ALONG AND TO THE EAST OF A HOPE TO TEXARKANA
ARKANSAS...AND ATLANTA...JEFFERSON...HENDERSON...AND RUSK
TEXAS LINE...

SEVERE THUNDERSTORM WATCH NUMBER 127 CONTINUES IN EFFECT FOR
THE FOLLOWING COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...

COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...
NEVADA...UNION...

IN NORTHEAST TEXAS...

ANGELINA...CHEROKEE...HARRISON...MARION...
NACOGDOCHES...PANOLA...RUSK...SHELBY...

IN NORTHWEST LOUISIANA...

BOSSIER...CADDO...CLAIBORNE...DE SOTO...WEBSTER...

AT 1145 PM CDT...STRONG TO SEVERE THUNDERSTORMS CONTINUED ALONG A
LINE FROM NEAR PRESCOTT TO STAMPS...AND BRADLEY ARKANSAS...
AND PLAIN DEALING TO SHREVEPORT AND LONGSTREET LOUISIANA...
AND THE TO TIMPSON AND NACOGDOCHES TEXAS. SEVERE THUNDERSTORMS
HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO GOLF BALL
SIZE IN EAST TEXAS TO ONE INCH DIAMETER SIZE IN NORTHWEST LOUISIANA
...AND THREE QUARTERS OF AN INCH ACROSS SOUTHWEST ARKANSAS.

06
Local storm report, Apr 5, 11:48 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     LIGHTNING        LOCKESBURG              33.97N 94.17W
04/05/2005                   SEVIER             AR   LAW ENFORCEMENT

            HOUSE FIRE CAUSED BY LIGHTNING IN LOCKESBURG. HOUSE
            BURNED TO THE GROUND. NO INJURIES.

&&

15
Local storm report, Apr 6, 12:15 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             10 E MANSFIELD          32.03N 93.53W
04/05/2005  0.75 INCH        DE SOTO            LA   STORM CHASER

&&

MBERRY
Local storm report, Apr 6, 1:27 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     TSTM WND DMG     4 N JAMESTOWN           32.40N 93.21W
04/06/2005                   BIENVILLE          LA   LAW ENFORCEMENT

            *** 1 INJ *** SEVERAL TREES DOWN NEAR FRYEBURG. TWO
            TRAILERS WERE DESTROYED. TREES DOWN ACROSS SOME HOMES IN
            TOWN NEAR HWY 516 AND HWY 792. POSSIBLE TORNADO DAMAGE.
            REPORT OF ONE MINOR INJURY NEAR FRYEBURG.

&&

13
Special weather statement, Apr 6, 1:32 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 AM CDT WED APR 6 2005

ARZ060-061-070>072-LAZ001>004-010-TXZ126-138-151>153-165-060900-
ANGELINA-BOSSIER-CADDO-CLAIBORNE-COLUMBIA-DE SOTO-HARRISON-HEMPSTEAD-
LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-SHELBY-WEBSTER-
132 AM CDT WED APR 6 2005

...SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED FOR
PARTS OF NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND SOUTHWEST
ARKANSAS EXCEPT FOR UNION COUNTY ARKANSAS...

SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED
FOR THE FOLLOWING COUNTIES...

IN SOUTHWEST ARKANSAS...

MILLER...HEMPSTEAD...LAFAYETTE...NEVADA...COLUMBIA...

IN NORTHEAST TEXAS...

MARION...HARRISON...PANOLA...SHELBY...NACOGDOCHES...
ANGELINA...

IN NORTHWEST LOUISIANA...

CADDO...BOSSIER...WEBSTER...DE SOTO...CLAIBORNE.

A LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OUT OF THE AREA.

ARZ073-060900-
UNION AR-
132 AM CDT WED APR 6 2005

...SEVERE THUNDERSTORM WATCH NUMBER 127 REMAINS IN EFFECT UNTIL
400 AM CDT...

SEVERE THUNDERSTORM WATCH NUMBER 127 CONTINUES IN EFFECT FOR
THE FOLLOWING COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...

UNION COUNTY.

AT 130 AM CDT...STRONG TO SEVERE THUNDERSTORMS CONTINUED ALONG A
LINE MOVING THROUGH UNION COUNTY. SEVERE THUNDERSTORMS
HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO GOLF BALL
SIZE HAIL...AND ISOLATED TORNADOES.

17
Local storm report, Apr 6, 2:13 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             CHATHAM                 32.31N 92.45W
04/06/2005  0.75 INCH        JACKSON            LA   LAW ENFORCEMENT

&&

JED

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:38 PM CDTSevere Thunderstorm WarningSHVDe Soto67 min
Apr 5, 10:47 PM CDTSevere Thunderstorm WarningSHVCaddo58 min
Apr 5, 11:23 PM CDTSevere Thunderstorm WarningSHVBossier67 min
Apr 6, 12:09 AM CDTSevere Thunderstorm WarningSHVBienville51 min
Apr 6, 12:30 AM CDTTornado WarningSHVBienville30 min
Apr 6, 1:58 AM CDTSevere Thunderstorm WarningSHVJackson, Ouachita47 min
Apr 6, 2:44 AM CDTSevere Thunderstorm WarningSHVWinn46 min
Apr 6, 3:12 AM CDTSevere Thunderstorm WarningSHVGrant63 min
Apr 6, 4:09 AM CDTSevere Thunderstorm WarningSHVGrant36 min
Apr 6, 4:30 AM CDTSevere Thunderstorm WarningSHVLaSalle45 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.